Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 17, 2021, 1:59 AM CDT for 6 counties in Texas. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2021, 1:59 AM CDT (06:59 UTC)
- Expired
- Mar 17, 2021, 3:00 AM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Brown County, TX, Callahan County, TX, Coleman County, TX, Concho County, TX, McCulloch County, TX, San Saba County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 2:30 AM CDT | TSTM WND DMG | Brownwood, TX | A ROOF TO AN AGRICULTURAL BARN WAS DAMAGED ON THE SOUTHWEST SIDE OF BROWNWOOD. PART OF A CHAIN LINK FENCE WAS BLOWN DOWN AT GORDON WOOD STADIUM. |
| Mar 17, 2:30 AM CDT | TSTM WND DMG | Lake Brownwood, TX | A COUPLE OF DOCKS ON LAKE BROWNWOOD WERE DAMAGED BY WIND. |
| Mar 17, 2:35 AM CDT | TSTM WND GST 63 | 4 Ssw Owens, TX | WINDS BRIEFLY GUSTED TO 63 MPH AT BROWNWOOD AIRPORT. |
| Mar 17, 2:37 AM CDT | HAIL 1 | Brownwood, TX | QUARTER SIZE HAIL WAS REPORTED. |
| Mar 17, 2:37 AM CDT | HAIL 2 | Brownwood, TX | |
| Mar 17, 2:49 AM CDT | HAIL 1 | Blanket, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted.
934
WUUS54 KSJT 170659
SVRSJT
TXC049-059-083-095-307-411-170800-
/O.NEW.KSJT.SV.W.0011.210317T0659Z-210317T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
159 AM CDT Wed Mar 17 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern Callahan County in west central Texas...
Brown County in west central Texas...
Coleman County in west central Texas...
Northern McCulloch County in west central Texas...
Northeastern Concho County in west central Texas...
Northwestern San Saba County in west central Texas...
* Until 300 AM CDT.
* At 157 AM CDT, severe thunderstorms were located along a line
extending from Silver Valley to near Valera to near Stacy, moving
east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Coleman around 205 AM CDT.
Santa Anna around 210 AM CDT.
Bangs, Trickham and Burkett around 220 AM CDT.
Cross Plains, Cross Cut, Lake Brownwood Near Thrifty, Lake
Brownwood, Brookesmith and Grosvenor around 225 AM CDT.
Lake Brownwood State Park and Byrds around 230 AM CDT.
Brownwood, Camp Bowie and May around 235 AM CDT.
Early around 240 AM CDT.
Blanket and Zephyr around 245 AM CDT.
Other locations impacted by these severe thunderstorms include Fife,
Locker, Echo, Mozelle, Us-283 Near The Mcculloch-
Coleman County Line, Lake Coleman, Owens, Milburn, Goldsboro and
Whon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 9867 3169 9875 3160 9878 3149 9899
3144 9896 3146 9894 3144 9893 3144 9887
3142 9885 3130 9890 3128 9963 3185 9972
3208 9971 3209 9963 3216 9963 3230 9912
3208 9912 3208 9893
TIME...MOT...LOC 0657Z 253DEG 49KT 3194 9954 3169 9952 3153 9956
HAIL...1.75IN
WIND...70MPH
$$
PO2 follow-up statements
412
WWUS54 KSJT 170721
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
221 AM CDT Wed Mar 17 2021
TXC095-170728-
/O.CAN.KSJT.SV.W.0011.000000T0000Z-210317T0800Z/
Concho TX-
221 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONCHO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
LAT...LON 3170 9867 3169 9875 3160 9878 3149 9899
3144 9896 3146 9894 3144 9893 3144 9887
3142 9885 3137 9888 3136 9932 3213 9940
3223 9912 3208 9912 3208 9893
TIME...MOT...LOC 0718Z 253DEG 49KT 3202 9925 3177 9923 3161 9927
$$
TXC049-059-083-307-411-170800-
/O.CON.KSJT.SV.W.0011.000000T0000Z-210317T0800Z/
Callahan TX-Brown TX-Coleman TX-McCulloch TX-San Saba TX-
221 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN CALLAHAN...BROWN...EASTERN COLEMAN...NORTHEASTERN
MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES...
At 218 AM CDT, severe thunderstorms were located along a line
extending from Burkett to near Santa Anna to near Trickham, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Cross Plains, Cross Cut, Lake Brownwood Near Thrifty and Grosvenor
around 225 AM CDT.
Lake Brownwood and Byrds around 230 AM CDT.
Brownwood and Lake Brownwood State Park around 235 AM CDT.
Zephyr around 250 AM CDT.
Other locations impacted by these severe thunderstorms include Owens,
Milburn, Locker, Echo, Whon, Thrifty and Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 9867 3169 9875 3160 9878 3149 9899
3144 9896 3146 9894 3144 9893 3144 9887
3142 9885 3137 9888 3136 9932 3213 9940
3223 9912 3208 9912 3208 9893
TIME...MOT...LOC 0718Z 253DEG 49KT 3202 9925 3177 9923 3161 9927
HAIL...1.00IN
WIND...60MPH
$$
PO757
WWUS54 KSJT 170736
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
236 AM CDT Wed Mar 17 2021
TXC083-307-411-170743-
/O.CAN.KSJT.SV.W.0011.000000T0000Z-210317T0800Z/
Coleman TX-McCulloch TX-San Saba TX-
236 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLEMAN...NORTHEASTERN
MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
LAT...LON 3170 9867 3169 9875 3161 9878 3147 9901
3149 9905 3147 9907 3180 9914 3220 9919
3223 9912 3208 9912 3208 9893
TIME...MOT...LOC 0733Z 253DEG 49KT 3208 9904 3183 9902 3167 9906
$$
TXC049-059-170800-
/O.CON.KSJT.SV.W.0011.000000T0000Z-210317T0800Z/
Callahan TX-Brown TX-
236 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN CALLAHAN AND BROWN COUNTIES...
At 233 AM CDT, severe thunderstorms were located along a line
extending from near Rising Star to near Lake Brownwood State Park to
near Brownwood, moving east at 50 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Blanket and Zephyr around 250 AM CDT.
Other locations impacted by these severe thunderstorms include Indian
Creek, Owens and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 9867 3169 9875 3161 9878 3147 9901
3149 9905 3147 9907 3180 9914 3220 9919
3223 9912 3208 9912 3208 9893
TIME...MOT...LOC 0733Z 253DEG 49KT 3208 9904 3183 9902 3167 9906
HAIL...2.00IN
WIND...60MPH
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:14 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 17, 12:14 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1214 AM CDT Wed Mar 17 2021 ...New AVIATION... .LONG TERM... (Wednesday night through next Tuesday) Issued at 217 PM CDT Tue Mar 16 2021 After tonight's convection and the winds tomorrow, rest of the weeks forecast is fairly quiet. Weak upper level ridging will take hold, with drier surface conditions. Expecting below normal highs in the 60s with overnight lows in the 30s. Friday morning looks to the the coldest morning with readings in the mid 30s in many locations. Will keep a close eye and will need to make sure that we don't drop a few degrees more and see a light late season freeze or a frost. Highs in the lower 70s eventually by Sunday afternoon ahead of the next upper level trough approaching. A few showers or storms possible from late Sunday night into Tuesday or even Wednesday and have included some low end POPs for this time frame. && .AVIATION... (06Z TAFS) Issued at 1210 AM CDT Wed Mar 17 2021 Line of showers and thunderstorms will move quickly east across the terminals 6-10Z tonight, with rapid wind shifts and severe hail possible. Reduction in visibilities expected due to dust after the line of thunderstorms passes. For the rest of the period, very strong west winds with gusts 35 to 45 KTS are expected to develop by mid morning Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 39 63 36 / 0 0 0 0 San Angelo 70 38 68 37 / 0 0 0 0 Junction 74 39 70 37 / 5 0 0 0 Brownwood 68 39 65 36 / 0 0 0 0 Sweetwater 64 39 63 37 / 0 0 0 0 Ozona 70 39 67 39 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM CDT this evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...Daniels LONG TERM....07 AVIATION...SK
Hazardous weather outlook, Mar 16, 2:48 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Tue Mar 16 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible late this evening into the early morning hours Wednesday. The primary hazards will be large hail, damaging winds, and dangerous lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds will develop on Wednesday. Expect difficult driving conditions, especially on east and west oriented roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening.
In the hours before
Local storm report, Mar 17, 12:59 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 4 WSW SAN ANGELO 31.42N 100.51W
03/17/2021 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
&&
SKLocal storm report, Mar 17, 1:03 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 4 WSW SAN ANGELO 31.42N 100.51W
03/17/2021 E1.00 INCH TOM GREEN TX PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED VIA
FACEBOOK.
&&
SKLocal storm report, Mar 17, 1:12 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL 1 N HARRIET 31.56N 100.32W
03/17/2021 E1.00 INCH TOM GREEN TX PUBLIC
PEA TO QUARTER SIZE HAIL REPORTED.
&&
SKSpecial weather statement, Mar 17, 1:25 AM CDT, 34 minutes before
Special Weather Statement National Weather Service San Angelo TX 125 AM CDT Wed Mar 17 2021 TXZ113-114-170700- Shackelford TX-Jones TX- 125 AM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JONES AND WESTERN SHACKELFORD COUNTIES UNTIL 200 AM CDT... At 124 AM CDT, Doppler radar was tracking a strong thunderstorm near Hamby, or 8 miles northeast of Abilene, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Albany around 155 AM CDT. Other locations impacted by this storm include Lake Fort Phantom Hill and Mccarty Lake. LAT...LON 3252 9962 3252 9980 3295 9945 3273 9922 TIME...MOT...LOC 0624Z 230DEG 44KT 3256 9968 mkd
Special weather statement, Mar 17, 1:37 AM CDT, 22 minutes before
Special Weather Statement National Weather Service San Angelo TX 137 AM CDT Wed Mar 17 2021 TXZ128-170700- Callahan TX- 137 AM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN COUNTY UNTIL 200 AM CDT... At 136 AM CDT, Doppler radar was tracking a strong thunderstorm over Eula, or near Clyde, moving northeast at 50 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Clyde around 140 AM CDT. Baird around 145 AM CDT. LAT...LON 3230 9962 3234 9962 3251 9948 3251 9919 TIME...MOT...LOC 0636Z 229DEG 44KT 3236 9955 mkd
Local storm report, Mar 17, 1:53 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
153 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL HARRIET 31.55N 100.32W
03/17/2021 E1.75 INCH TOM GREEN TX PUBLIC
REPORTED VIA TWITTER WITH PICTURE AT 1:50AM
CT.
&&
SKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:46 PM CDT | Special Weather Statement | SJT | Irion | 44 min |
| Mar 17, 12:25 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 65 min |
| Mar 17, 12:50 AM CDT | Special Weather Statement | SJT | Taylor | 40 min |
| Mar 17, 1:13 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 47 min |
| Mar 17, 1:25 AM CDT | Special Weather Statement | SJT | Shackelford | 35 min |
| Mar 17, 1:37 AM CDT | Special Weather Statement | SJT | Callahan | 23 min |
| Mar 17, 2:10 AM CDT | Special Weather Statement | SJT | Shackelford | 20 min |
| Mar 17, 2:33 AM CDT | Special Weather Statement | SJT | McCulloch | 27 min |
| Mar 17, 2:56 AM CDT | Special Weather Statement | SJT | San Saba | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.